Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 43, NWS Louisville, KY

April 19, 2011Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this river flood warning at Apr 19, 2011, 10:04 AM EDT for Jefferson County, Scott County, Indiana. It took effect at Apr 19, 2011, 1:38 PM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 10:04 AM EDT (14:04 UTC)
In effect from
Apr 19, 2011, 1:38 PM EDT
Expired
Apr 21, 2011, 6:13 AM EDT
In force
41 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Deputy (DEPI3).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WGUS43 KLMK 191404
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1004 AM EDT TUE APR 19 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN INDIANA... 

  MUSCATATUCK RIVER NEAR DEPUTY

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

.TWO TO THREE INCHES OF HEAVY RAIN OVER THE LAST SIX HOURS IS CAUSING
THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED LATE THIS AFTERNOON.

&&

INC077-143-200204-
/O.NEW.KLMK.FL.W.0043.110419T1738Z-110421T0800Z/
/DEPI3.1.ER.110419T1738Z.110420T0600Z.110421T0200Z.NO/
1004 AM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT.
* AT 9:45 AM TUESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 24.4 FEET BY AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY LATE EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.4  
  FEET ON MAY 13 2002.

$$
CMC
5 follow-up statements
408 
WGUS43 KLMK 191956
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
356 PM EDT TUE APR 19 2011

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN INDIANA...

  MUSCATATUCK RIVER NEAR DEPUTY

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED LATE TONIGHT.

&&

INC077-143-200756-
/O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T1200Z/
/DEPI3.2.ER.110419T1600Z.110420T0000Z.110421T0600Z.NO/
356 PM EDT TUE APR 19 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  3:45 PM TUESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY 
  MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.5  
  FEET ON MAY 8 2002.

$$
CMC
910 
WGUS83 KLMK 200143
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
943 PM EDT TUE APR 19 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY LATE WEDNESDAY MORNING.

&&

INC077-143-201343-
/O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T0016Z/
/DEPI3.2.ER.110419T1600Z.110419T2345Z.110420T1816Z.NO/
943 PM EDT TUE APR 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  8:45 PM TUESDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY EARLY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.8  
  FEET ON MAR 12 2006.

$$
489 
WGUS83 KLMK 201153
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
753 AM EDT WED APR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

.HEAVY RAIN LAST NIGHT WILL CAUSE THE RIVER TO RISE THIS MORNING...
CRESTING LOWER THAN THE CREST YESTERDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

INC077-143-202353-
/O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T0730Z/
/DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0411Z.NO/
753 AM EDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  7:45 AM WEDNESDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY LATE
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  THURSDAY.

$$
685 
WGUS83 KLMK 210212
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1012 PM EDT WED APR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY LATE THURSDAY MORNING.

&&

INC077-143-211226-
/O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T1226Z/
/DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0626Z.NO/
1012 PM EDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  9:45 PM WEDNESDAY THE STAGE WAS 21.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT THURSDAY.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5  
  FEET ON APR 4 2008.

$$
SZAPPANOS
987 
WGUS83 KLMK 211013
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
613 AM EDT THU APR 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT.

&&

INC077-143-211043-
/O.CAN.KLMK.FL.W.0043.000000T0000Z-110421T1226Z/
/DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0343Z.NO/
613 AM EDT THU APR 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT  5:45 AM THURSDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:43 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.2 FEET BY FRIDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 19, 9:15 AM EDT, 49 minutes earlier.

Area forecast discussion, Apr 19, 9:15 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EDT TUE APR 19 2011

...MESOSCALE UPDATE...

CONVECTION CONTINUES TO TRAIN FROM W TO E OVER THE EXTREME NRN
PORTION OF OUR SRN IND ALONG THE WARM FRONT OVER SRN IND THIS
MORNING. CELLS CONTINUE TO MOVE ACROSS THE NRN HALF OF JEFFERSON
COUNTY INDIANA WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT.
SEVERAL INCHES OF RAIN MAY HAVE FALLEN IN THIS AREA SINCE EARLY THIS
MORNING. OTHERWISE SCATTERED SHOWERS WILL CONTINUE OVER PARTS OF
S-CENTRAL IND THIS MORNING ALONG THE FRONT. THIS BOUNDARY IS QUITE
SIGNIFICANT SEPARATING WARM MOIST AIR TO ITS SOUTH FROM MUCH COOLER
AIR JUST TO THE NORTH. THIS FRONT WILL EVENTUALLY LIFT NORTH THIS
AFTERNOON BUT MAY TAKE A LITTLE LONGER THAN PREVIOUSLY EXPECTED
GIVEN THE WIDESPREAD CLOUD COVER AND SCT PRECIP ALONG AND NORTH OF
THE FRONT.

UPDATED THE FORECAST FOR THIS MORNING FOR TRENDS IN PRECIP OVER SRN
IND AND CLOUD COVER OVER ENTIRE FORECAST AREA. THESE CLOUDS WILL
KEEP TEMPS FROM RISING TOO MUCH FOR AWHILE...BUT EVENTUALLY CLOUDS
SHOULD MIX OUT WITHIN THE WARM SECTOR TO ALLOW TEMPS TO RISE MORE
QUICKLY LATER TODAY. WILL EVALUATE TEMPS MORE SO LATER THIS MORNING.
ALSO WILL NEED TO ASSESS POSSIBILITY OF A RESIDUAL LOW-LEVEL
BOUNDARY OVER NRN FORECAST AREA FOR ANY SCT CELL REDEVELOPMENT THIS
AFTERNOON EVEN AFTER WARM FRONT LIFTS NORTH.

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER EPISODE EXPECTED LATE THIS EVENING AND OVERNIGHT
WITH DAMAGING WINDS...LARGE HAIL...SCATTERED TORNADOES AND PLENTY OF
HEAVY RAINFALL...

06Z SFC ANALYSIS REVEALED AN AREA OF LOW PRESSURE OVER NW OKLAHOMA
THIS MORNING WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM
THE LOW NORTHEASTWARD INTO THE LOWER-MID OHIO VALLEY.  THE BOUNDARY
WAS LOCATED NORTH OF THE OHIO RIVER AND SLOWLY MAKING PROGRESS TO
THE NORTH.  NOCTURNAL LOW-LEVEL JET AXIS IS IMPINGING ON THE AREA
FROM THE SOUTHWEST WHICH IS PROVIDING GOOD MOISTURE TRANSPORT INTO
THE REGION WHICH IS HELPING MAINTAIN THE LARGE AREA OF CONVECTION
JUST TO OUR NORTH.  LATEST HIGH RESOLUTION MODELS SHOW THIS AREA OF
CONVECTION CONTINUING TO PULL OFF TO THE NORTHEAST THIS MORNING AS
THE BOUNDARY MOVES NORTHEASTWARD AND AWAY FROM THE REGION.  SOUTH OF
THE BOUNDARY...A FEW SCATTERED THUNDERSTORMS HAVE CONTINUED TO MOVE
NORTHEASTWARD ACROSS CENTRAL AND EAST-CENTRAL KY.  THESE STORMS WILL
CONTINUE TO MOVE ACROSS BLUEGRASS REGION OVER THE NEXT FEW HOURS.
TEMPERATURES REMAIN QUITE MILD EARLY THIS MORNING WITH MOST
LOCATIONS STILL IN THE MID-UPPER 60S WITH SOME UPPER 60S TO LOWER
70S STILL NOTED ACROSS FAR SOUTHERN KY.

FOR TODAY...SFC FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY
NORTHWARD AND AWAY FROM THE AREA.  SKIES ARE EXPECTED TO CLEAR OUT A
BIT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED THROUGH MUCH OF THE
DAY.  UNDER A STIFF SOUTHWESTERLY WIND FLOW...TEMPERATURES ARE
EXPECTED TO WARM INTO THE LOWER 80S ACROSS THE REGION.  THE STRONG
SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP RICH/MOIST GULF AIR INTO
THE REGION WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE
MID-UPPER 60S DURING THE AFTERNOON HOURS.  WOULD NOT SURPRISE ME TO
SEE SOME 70 DEWPOINTS AS CLOSE AS FAR SW KY/NW TN.

AS TEMPERATURES WARM AND MOISTURE CONTINUES TO INCREASE...WE WILL
SEE THE ATMOSPHERE BECOME CONDITIONALLY UNSTABLE DURING THE LATE
AFTERNOON HOURS.  STEEP LAPSE RATES ALOFT...MAINLY ABOVE 700HPA WILL
RESULT IN LIFTED INDICES DROPPING TO BELOW -5 DEGREES C IN MOST
PLACES.  CAPE VALUES WILL LIKELY SURGE INTO THE 2000-2500 J/KG
RANGE.  HOWEVER...ALL MODELS POINT TO A LAYER OF WARM AIR ALOFT
BETWEEN 700-800HPA WHICH WILL EFFECTIVE CAP THE ATMOSPHERE FOR THE
AFTERNOON AND EARLY EVENING HOURS.  GIVEN THE ANTICIPATED CAPPING
INVERSION...PRETTY MUCH ALL OF THE REGION WILL LIKELY BE DEVOID OF
ANY CONVECTION DURING THE AFTERNOON...THUS PLAN ON KEEPING SMALL CHC
POPS IN FOR THIS MORNING WITH THE LINGERING ACTIVITY AND THEN
REDUCING POPS FOR THE AFTERNOON.  AS MENTIONED...WINDS WILL BE GUSTY
THIS AFTERNOON WITH SUSTAINED WINDS OF 15-20MPH AND GUSTS UP TO 30
MPH.  AT THIS TIME...DO NOT FEEL THAT WE WILL REACH WIND ADVISORY
CRITERIA...BUT IT WILL BE SOMETHING TO WATCH AS THE DAY UNFOLDS.

BY LATE THIS AFTERNOON...CAPPING INVERSION IS EXPECTED TO MIX OUT
WELL TO OUR WEST.  AS THIS OCCURS...VIGOROUS CONVECTIVE DEVELOPMENT
IS EXPECTED ACROSS WESTERN MO LATE THIS AFTERNOON.  LONG CURVED
HODOGRAPHS SUGGEST THAT INITIAL CONVECTIVE MODE WILL BE
SUPERCELLULAR.  THESE STORMS SHOULD QUICKLY MOVE EASTWARD ACROSS MO
AND INTO FAR WESTERN KY AND ILLINOIS THIS EVENING.  AS THEY HEAD
EAST...THEY WILL LIKELY CONGEAL INTO A QUASI-LINEAR CONVECTIVE
SYSTEM AND THEN SURGE EASTWARD INTO SOUTHERN INDIANA AND CENTRAL
KENTUCKY LATE THIS EVENING AND OVERNIGHT.  THIS QLCS SHOULD BE
REMAIN WELL MAINTAINED AS PLENTY OF INSTABILITY AND MOISTURE WILL BE
IN PLACE ACROSS OUR REGION.  CURRENT THINKING IS THAT THE PRIME TIME
FOR OUR SEVERE WEATHER EPISODE WILL BE BETWEEN 10 PM AND 600 AM
EDT.  GIVEN THE STRONG WIND FIELDS A LARGE DAMAGING WIND EVENT SEEMS
VERY LIKELY. IN ADDITION...LARGE HAIL AND SQUALL LINE EMBEDDED
TORNADOES ARE LIKELY. AS PREVIOUS FORECASTER MENTIONED...THE OVERALL
SETUP STILL LOOKS A LOT LIKE 4/28/2002 WHICH RESULT IN QUITE A BIT
OF WIND DAMAGE ACROSS THE REGION ALONG WITH A FEW TORNADOES.
ACTIVITY WILL LIKELY APPROACH THE I-75 CORRIDOR TOWARD THE END OF
THE SHORT TERM FORECAST PERIOD AND BE ON A GRADUAL DOWNTURN AS
INSTABILITY WILL DECREASE AS ONE HEADS EASTWARD INTO EASTERN
KENTUCKY.  TEMPERATURES WILL REMAIN MILD TONIGHT WITH LOWS FALLING
INTO THE LOWER-MID 60S.

AS IF THE SEVERE WEATHER WAS NOT ENOUGH...HEAVY RAINFALL WILL BE A
PROBLEM AS WELL AS THIS SYSTEM MOVES THROUGH THE REGION.  A GOOD ONE
TO AS MUCH AS TWO INCHES OF RAINFALL IS EXPECTED AS THIS SYSTEM
MOVES THROUGH THE REGION.  OVERALL...FLASH FLOOD GUIDANCE VALUES
REMAIN QUITE HIGH AND MOST OF OUR RIVERS HAVE GONE BACK INTO THEIR
BANKS.  ISOLATED FLASH FLOODING IS POSSIBLE...BUT GIVEN THE OVERALL
STORM TRACK...FEEL THAT THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL
BE ACROSS SOUTHERN INDIANA.  THE ONE TO TWO INCH RAINFALL WILL
LIKELY RESULT IN QUICK RISES ON AREA STREAMS AGAIN.  SO THOSE LIVING
NEAR CREEKS/STREAMS OR IN FLOOD PRONE AREAS...SHOULD KEEP AN EYE ON
WATER LEVELS OVER THE NEXT 24 HOURS.

.LONG TERM (WEDNESDAY - MONDAY)...

REMNANTS OF CONVECTION ASSOCIATED WITH OVERNIGHT SEVERE WEATHER WILL
MOVE RAPIDLY EAST OF THE CWA DURING THE MORNING HOURS WEDNESDAY.
AFTER 36 HOURS OF RELATIVELY BENIGN WEATHER SOUTH OF AN EAST-WEST
ORIENTED STATIONARY FRONT BISECTING INDIANA...FOCUS THEN SHIFTS TO
NEXT SYSTEM PROGGED TO MOVE IN BY FRIDAY MORNING AS A SERIES OF
SHORT WAVES MOVE THROUGH A RELATIVELY ZONAL UPPER LEVEL FLOW.

OF GREATEST CONCERN IN THIS TIME FRAME IS THE OPPORTUNITY FOR
SIGNIFICANT RAINFALL AMOUNTS ALONG THE OHIO RIVER VALLEY. IN
RESPONSE TO THE SHORT WAVES IN THE UPPER FLOW...A SERIES OF SURFACE
LOWS WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST ALONG
A BAROCLINIC ZONE ORIENTED PARALLEL TO THE OHIO VALLEY. AMPLE
MOISTURE RIDING NORTH IN THE WARM SECTOR OF THIS NEARLY STATIONARY
FEATURE HAS RESULTED IN HPC GUIDANCE OF A 5-DAY BULLSEYE OF 7 INCHES
IN SW INDIANA. WHILE THE EXACT LOCATION OF THE MAX RAINFALL IS HARD
TO DETERMINE THIS FAR OUT...SUFFICE IT TO SAY THAT ANOTHER ROUND OF
FLOODING PROBLEMS WILL LIKELY EXIST FOR THE OHIO AND ITS TRIBUTARIES
LATER BY THE WEEKEND IF THIS VERIFIES.

WITH THE STALLED FRONT TO OUR NORTH DURING MOST OF THE EXTENDED TIME
FRAME...TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE AT OR
ABOVE CLIMATOLOGICAL AVERAGES FOR THIS TIME OF YEAR. THE ONLY
EXCEPTION WILL BE THURSDAY AS SURFACE HIGH PRESSURE DOMINATES IN
BETWEEN WEDNESDAYS SEVERE WEATHER AND BEFORE THE WARM ADVECTION
KICKS IN PRIOR TO THE PRECIP MOVING IN FRIDAY.  BECAUSE OF THE
ABUNDANT CLOUD COVER AND RAINFALL WITH THE WET WEEKEND
THOUGH...READINGS SHOULD ONLY TOP OUT IN THE 70S...BUT WILL BE
SULTRY AS GULF MOISTURE RIDES UP ALONG THE MISSISSIPPI RIVER INTO
THE OHIO VALLEY.

AFTER THURSDAY MORNING LOWS IN THE 40S...THE 50S AND 60S WILL BE
MORE COMMON FOR MIN TEMPERATURES THE REMAINDER OF THE PERIOD.

&&

.AVIATION (12Z TAF ISSUANCE)...

10Z SFC ANALYSIS REVEALS THAT THE QUASI-STATIONARY FRONTAL BOUNDARY
LIES JUST NORTH OF THE OHIO RIVER.  CURRENTLY SEEING ABOUT A 20
DEGREE DIFFERENCE IN TEMPERATURE ON EITHER SIDE OF THE FRONT.
STRONG NOCTURNAL LOW-LEVEL JET AXIS COMING IN FROM THE SOUTHWEST
CONTINUES TO STEADILY MOISTEN THE ATMOSPHERE.  MID-LEVEL WAVE MOVING
THROUGH THE REGION CONTINUES TO HELP FIRE CONVECTION MAINLY ALONG
AND NORTH OF THE OHIO RIVER.  WE EXPECT THIS ACTIVITY TO CONTINUE
FOR THE NEXT COUPLE OF HOURS BUT OVERALL...CONVECTION SHOULD BEGIN
TO DECREASE IN COVERAGE BY 19/14Z.  FOR NOW WILL KEEP VCTS IN AT
KSDF AND LLWS IN THE TAFS AT ALL SITES THROUGH 19/14Z.

AS THE QUASI-STATIONARY FRONT MOVES NORTHWARD TODAY...SHOULD SEE
IMPROVING SKY CONDITIONS ACROSS THE REGION. WITH STRONG CAPPING IN
PLACE...PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED WITH VFR
CONDITIONS.  GUSTY SOUTHWESTERLY WINDS WILL BE ONGOING WITH
SUSTAINED WINDS OF 12-16KTS AND GUSTS UP TO 26-27KTS AT TIMES THIS
AFTERNOON.

STRONG SFC COLD FRONT WILL SWING IN FROM THE WEST LATE TONIGHT WITH
A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE REGION PROBABLY AFTER
20/03Z FOR KSDF/KBWG...AND AFTER 20/04Z FOR KLEX.  WILL TRY AND FINE
TUNE THE CONVECTION THROUGHOUT THE DAY AS THE STORM SYSTEM EVOLVES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE UPDATE..TWF
SHORT TERM........MJ
LONG TERM.........JBS
AVIATION..........MJ
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
513 AM EDT TUE APR 19 2011 /413 AM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHERN PORTION OF THE OUTLOOK AREA THIS MORNING AS A QUASI-
STATIONARY FRONT MOVES SLOWLY NORTHWARD AND AWAY FROM THE REGION.

A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND
TRANSVERSE THE OUTLOOK AREA EARLY WEDNESDAY MORNING. THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA
AFTER 10 PM EDT TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND SCATTERED
TORNADOES. IN ADDITION...HEAVY RAINFALL WITH RAINFALL TOTALS OF
ONE TO THREE INCHES WILL BE LIKELY. THESE THUNDERSTORMS WILL MOVE
EAST OF THE OUTLOOK AREA BY 600 AM EDT WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ONGOING THUNDERSTORMS EARLY WEDNESDAY MORNING EAST OF INTERSTATE 65
WILL RAPIDLY MOVE OFF TO THE EAST BY MIDDAY.  STRONG WINDS...HEAVY
RAIN AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A THREAT WITH THESE
STORMS ALONG THE I-75 CORRIDOR UNTIL THEY EXIT OUT OF THE AREA.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY
AHEAD OF THE NEXT SYSTEM...WHICH IS EXPECTED TO BRING ANOTHER ROUND
OF STRONG TO SEVERE STORMS...MAINLY FROM FRIDAY NIGHT INTO
SATURDAY.  THE MAIN THREATS FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS FROM THE
STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS AND
MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT FOR SEVERE
WEATHER. SPOTTERS ALSO WILL BE NEEDED TO REPORT RAINFALL TOTALS
AND FLOODING THROUGHOUT MUCH OF THE WORK WEEK.

MJ/JBS

In the hours before

Special weather statement, Apr 19, 5:48 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
548 AM EDT TUE APR 19 2011 /448 AM CDT TUE APR 19 2011/

...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED LATE TONIGHT AND INTO
THE EARLY MORNING HOURS ON WEDNESDAY...

A WIDESPREAD SEVERE WEATHER OUTBREAK IS VERY LIKELY LATER TONIGHT
AND DURING THE EARLY MORNING HOURS WEDNESDAY MORNING. A DEEPENING
LOW PRESSURE SYSTEM OVER NORTHWEST OKLAHOMA IS EXPECTED TO MOVE
EAST-NORTHEAST INTO ILLINOIS LATE TONIGHT. AS THIS LOW PRESSURE
SYSTEM HEADS EAST...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP ACROSS MISSOURI AND INTO ILLINOIS DURING THE LATE
AFTERNOON AND EVENING HOURS. THESE STORMS WILL THEN HEAD EASTWARD
AND REACH WESTERN KENTUCKY BY MID TO LATE EVENING.

THE LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHERN
INDIANA AND CENTRAL KENTUCKY AFTER 10 PM EDT TONIGHT. AT THIS
TIME...THE HIGHEST THREAT OF SEVERE WEATHER IS EXPECTED TO OCCUR
BETWEEN 10 PM EDT TONIGHT AND 6 AM EDT WEDNESDAY MORNING. THE MAIN
SEVERE WEATHER THREATS EXPECTED DURING THIS OUTBREAK WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND SQUALL LINE
EMBEDDED TORNADOES.

SINCE THIS LINE IS EXPECTED TO TRANSVERSE THE REGION LATE
TONIGHT...IT WOULD BE A GOOD IDEA TO REVIEW YOUR SEVERE WEATHER
PLAN OF ACTION TODAY. RESIDENTS ARE ENCOURAGED TO SET THEIR NOAA
ALL HAZARDS WEATHER RADIO TO ALERT MODE WHICH WILL AUTOMATICALLY
ALERT YOU IF A WARNING IS ISSUED FOR YOUR COMMUNITY. WITH DAMAGING
WINDS EXPECTED...POWER OUTAGES ARE A POSSIBILITY. MAKE SURE YOU
HAVE BATTERIES FOR FLASHLIGHTS AND PORTABLE RADIOS.

IF YOU LIVE IN A MOBILE HOME...IT WOULD BE A GOOD IDEA TO FIND AN
ALTERNATIVE PLACE TO STAY TONIGHT. MOBILE HOMES ARE VERY
SUSCEPTIBLE TO HIGH WINDS AND TORNADOES...EVEN IF THEY ARE TIED
DOWN TO THE GROUND.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA
FOR THE LATEST UPDATES ON THIS SEVERE WEATHER SITUATION. FOR THE
LATEST FORECASTS AND UP TO DATE WEATHER INFORMATION...VISIT YOUR
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/LOUISVILLE.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:13 AM EDTSpecial Weather StatementLMKJefferson47 min
Apr 19, 5:37 AM EDTSevere Thunderstorm WarningLMKJefferson, Scott32 min
Apr 19, 6:46 AM EDTAreal Flood AdvisoryLMKJefferson3 hr
Apr 19, 8:27 AM EDTFlash Flood WarningLMKJefferson3 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.